Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2005, 5:10 AM CDT for Towner County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 5:10 AM CDT (10:10 UTC)
- Expired
- Jun 19, 2005, 6:08 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 191010
SVRFGF
NDC095-191115-
/O.NEW.KFGF.SV.W.0057.050619T1010Z-050619T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
510 AM CDT SUN JUN 19 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 615 AM CDT.
* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES
NORTHEAST OF LEEDS...OR 27 MILES NORTHWEST OF DEVILS LAKE...MOVING
TO THE NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANDO AT 520 AM
8 MILES SOUTHEAST OF CONSIDINE AT 525 AM
EGELAND AT 530 AM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4840 9947 4840 9920 4841 9900 4888 9903
4868 9946
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 191049
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
549 AM CDT SUN JUN 19 2005
NDC095-191115-
/O.CON.KFGF.SV.W.0057.000000T0000Z-050619T1115Z/
TOWNER ND-
549 AM CDT SUN JUN 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CDT FOR
SOUTHERN TOWNER COUNTY...
AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
NORTHWEST OF CALIO...OR 28 MILES WEST OF LANGDON...MOVING TO THE
NORTHEAST AT 50 MPH.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY
MORNING FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4839 9927 4839 9922 4839 9899 4856 9899
4874 9902 4869 9931
$$
HOPPES000
WWUS53 KFGF 191108
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
608 AM CDT SUN JUN 19 2005
NDC095-191118-
/O.CAN.KFGF.SV.W.0057.000000T0000Z-050619T1115Z/
TOWNER ND-
608 AM CDT SUN JUN 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOWNER COUNTY IS
CANCELLED...
AT 608 AM CDT...THE SEVERE THUNDERSTORM IN SOUTHERN TOWNER COUNTY
HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 4839 9927 4839 9922 4839 9899 4856 9899
4874 9902 4869 9931
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:25 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 19, 4:25 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 425 AM CDT SUN JUN 19 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE SYSTEM IS CENTERED NEAR RAP...WITH AN INVERTED TROF EXTENDING ALONG A BIS-DVL-YWG LINE. LATEST AREA RADARS SHOW SEVERE CONVECTION MOVING THROUGH CENTRAL ND AT THIS TIME. WITH THESE STORMS HAVING A HISTORY OF HAIL AND HIGH WINDS...CURRENT SR THUNDERSTORM WATCH FOR PART OF NE ND IS STILL VALID UNTIL 8AM. WHEN COMPARING MODELS...ALL ARE PRETTY SIMILAR... BUT WITH ETA APPEARS TO HAVE INITIALIZED CONVECTION BETTER AND GFS HAS FEEDBACK PROBLEMS LATER ON...SO LEANED TOWARDS ETA SOLUTION. MODEL SOUNDINGS KEEP AREA QUITE UNSTABLE THROUGHOUT THE DAY...WITH HIGH CAPE VALUES. THE FRONTAL BOUNDARY IS SLOW IN MOVING E...SO IT LINGERS OVER THE AREA INTO MON...KEEPING THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN IN THE FORECAST. THE BIGGEST CHALLENGE TODAY IS WHAT WILL HAPPEN WITH THE 700MB CAP. IT CURRENTLY APPEARS THAT CAP WILL HOLD OVER SE ND AND WC MN THROUGH MUCH OF THE DAY AND EVEN POSSIBLY INTO THIS EVENING...KEEPING THIS PORTION OF THE AREA DRY...WITH PLENTY OF HEATING OCCURRING. THIS HEAT IN COMBINATION WITH DEWPOINTS AROUND 70...WILL RESULT IN HEAT INDICES RISING TO AROUND 100. THUS...DAY SHIFT WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR POSSIBLE HEAT ADVISORY FOR THIS AFTERNOON. THETA-E RIDGE AND SURFACE MOISTURE FLUX CONVERGENCE HANG ALONG THE FRONTAL ZONE INTO MONDAY...WITH PW VALUES REMAINING AROUND 1.5 INCHES. SO...WILL UPDATE AND REISSUE ESF. FINALLY ON MON NIGHT...HIGH PRESSURE BUILDS IN...PUSHING THE LOW AND THE CHANCES FOR THUNDERSTORMS TO THE S AND E OF THE REGION. THE HIGH DOMINATES THE WEATHER INTO WED. THE NEXT CHANCE OF THUNDERSTORMS BRUSHES THE AREA ON WED. WHEN LOOKING AT THE EXTENDED FORECAST...THERE STILL IS PRETTY GOOD CONTINUITY...WITH THE NEXT LOW PRESSURE SYSTEM TRACKING ACROSS S CANADA AND DRAGGING A FRONT THOUGH THE REGION AND ADDITIONAL CHANCES FOR PRECIPITATION. THUS...ONLY MINIMAL CHANGES NEEDED IN EXTENDED FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HYDROLOGIC OUTLOOK FOR ALL ND COUNTIES. MN...HYDROLOGIC OUTLOOK FOR ALL MN COUNTIES. && NG
Hazardous weather outlook, Jun 18, 3:35 PM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 335 PM CDT SAT JUN 18 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191147- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 335 PM CDT SAT JUN 18 2005 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT AND SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN NORTH DAKOTA AND EXTREME NORTHWESTERN MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL DURING THE EVENING HOURS. STORMS SHOULD DEVELOP ALONG A FRONTAL BOUNDARY IN NORTHCENTRAL NORTH DAKOTA THIS EVENING...THEN SHIFT EASTWARD ACROSS NORTHEAST NORTH DAKOTA THROUGH THE LATE EVENING. SEVERE STORMS MAY CONTINUE INTO EXTREME NORTHWEST MINNESOTA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY AND SUNDAY NIGHT. THE MAIN SEVERE WEATHER THREATS AREA HAIL...DAMAGING WIND AND HEAVY RAIN. A FRONTAL BOUNDARY WILL INTENSIFY ACROSS THE CENTRAL RED RIVER VALLEY SUNDAY FORENOON AND PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY...WITH A SEVERE WEATHER THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS CAN STILL BE ANTICIPATED OVER PARTS OF THE AREA ON MONDAY AND AGAIN FROM WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. GUST
In the hours before
Special weather statement, Jun 19, 2:02 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 202 AM CDT SUN JUN 19 2005 NDZ006>007-014>015-024-191300- BENSON ND-CAVALIER ND-EDDY ND-RAMSEY ND-TOWNER ND- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BENSON CAVALIER EDDY RAMSEY TOWNER INCLUDING THE CITIES OF DEVILS LAKE AND LANGDON.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:34 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 56 min |
| Jun 19, 4:55 AM CDT | Tornado Warning | FGF | Benson | 50 min |
| Jun 19, 5:06 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 54 min |
| Jun 19, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 53 min |
| Jun 19, 5:52 AM CDT | Severe Thunderstorm Warning | FGF | Walsh | 23 min |
| Jun 19, 5:54 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 36 min |
| Jun 19, 6:15 AM CDT | Severe Thunderstorm Warning | FGF | Walsh | 24 min |
| Jun 19, 6:17 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 28 min |
| Jun 19, 6:27 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 50 min |
| Jun 19, 6:44 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 56 min |
| Jun 19, 3:53 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 67 min |
| Jun 19, 6:20 PM CDT | Tornado Warning | FGF | Grand Forks | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.